Alert archive / Kentucky / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 31, 2024, 10:20 AM EDT for Wayne County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2024, 10:20 AM EDT (14:20 UTC)
- Expired
- Jul 31, 2024, 1:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, KY
The radar
The Louisville radar (KLVX), 150 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
174
WGUS53 KJKL 311420
FFWJKL
KYC231-311730-
/O.NEW.KJKL.FF.W.0004.240731T1420Z-240731T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
1020 AM EDT Wed Jul 31 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Wayne County in south central Kentucky...
* Until 130 PM EDT.
* At 1020 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monticello, Steubenville, Mill Springs and Betsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3693 8495 3695 8492 3695 8491 3695 8490
3697 8487 3699 8485 3700 8484 3685 8467
3677 8481
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
VORST2 follow-up statements
755
WGUS73 KJKL 311539
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
1139 AM EDT Wed Jul 31 2024
KYC231-311730-
/O.CON.KJKL.FF.W.0004.000000T0000Z-240731T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne KY-
1139 AM EDT Wed Jul 31 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT THIS
AFTERNOON FOR NORTHEASTERN WAYNE COUNTY...
At 1139 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monticello, Steubenville, Mill Springs and Betsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3693 8495 3695 8492 3695 8491 3695 8490
3697 8487 3699 8485 3700 8484 3685 8467
3677 8481
FLASH FLOOD...RADAR INDICATED
$$
VORST293
WGUS73 KJKL 311722
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
122 PM EDT Wed Jul 31 2024
KYC231-311732-
/O.EXP.KJKL.FF.W.0004.000000T0000Z-240731T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne KY-
122 PM EDT Wed Jul 31 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT THIS AFTERNOON FOR
NORTHEASTERN WAYNE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3693 8495 3695 8492 3695 8491 3695 8490
3697 8487 3699 8485 3700 8484 3685 8467
3677 8481
$$
VORSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 7:28 AM EDT, 2 hours 52 minutes earlier. Its key messages:
- A line of thunderstorms is developing over Iowa this morning and, should it sustain, could produce damaging winds as it dives into Kentucky this evening.
- Lingering torrential showers and thunderstorms may pose an elevated risk of flash flooding across most of eastern Kentucky tonight.
- Daily rounds of thunderstorms may lead to heavy rainfall, severe weather, and localized flooding through Friday.
- Heat and humidity will persist through Friday, with heat indices forecast to near 105 in some locations on Thursday.
Area forecast discussion, Jul 31, 7:28 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 728 AM EDT Wed Jul 31 2024 .KEY MESSAGES... - A line of thunderstorms is developing over Iowa this morning and, should it sustain, could produce damaging winds as it dives into Kentucky this evening. - Lingering torrential showers and thunderstorms may pose an elevated risk of flash flooding across most of eastern Kentucky tonight. - Daily rounds of thunderstorms may lead to heavy rainfall, severe weather, and localized flooding through Friday. - Heat and humidity will persist through Friday, with heat indices forecast to near 105 in some locations on Thursday. && .UPDATE... Issued at 645 AM EDT WED JUL 31 2024 Convection is developing over Central Kentucky on the nose of a weak 850 mb jet ahead of the next upper level disturbance. Activity is poorly resolved in recent HRRR runs and coverage is uncertain; however, environment will be favorable for elevated convection to form in the Lake Cumberland/I-75 corridor through late morning. Minor adjustments were made to the going forecast to take into account the latest observations and near-term model data. .SHORT TERM...(Today through Thursday) Issued at 335 AM EDT WED JUL 31 2024 Hot and humid weather along with multiple rounds of thunderstorms will continue through the short-term period. At present though (700z), all is quiet across eastern Kentucky except for a few light showers along the I-75 corridor. Thermometers show mild readings, ranging in the mid 60s to around 70. Satellite and observations have shown some fog as well, primarily in the deepest southeastern valleys. A surface theta-e analysis suggests that a cold front is stalled from the North Carolina Piedmont to the Smoky Mountains, northwest across Lake Cumberland area, then becoming a warm front over the Lower Ohio Valley and extending further northwest across Illinois and Iowa to another weak low over southern South Dakota. Aloft, 500H ridging extends from Texas northward into Manitoba/northwest Ontario while troughing lingers from eastern Ontario down through the Central Appalachians and Carolinas. Multiple upper level disturbances continue to ride southeastward between the trough/ridge and will impact the Commonwealth through the next 36 to 42 hours. One of those disturbances is departing into Tennessee and is responsible for ongoing convection over the Tennessee Valley. The next more subtle disturbance is sinking southward across Indiana. Weak WAA over the stalled frontal boundary ahead of this next disturbance may be responsible for the ongoing light showers in the I-75 corridor and some of the CAM runs have indicated that the intensity and coverage of this convection could increase toward sunrise and continue into mid-morning before dissipating as that second disturbance exits. Shortwave ridging should then allow for a period of strong heating while also keeping a lid on most or all convection this afternoon, thus allowing a moderate to high instability gradient to build across the area. Multiple CAMs suggest that the next disturbance will support a stronger MCS (now developing over Iowa) plowing through Kentucky this evening. The modeled parameter space ahead of this MCS -- MUCAPE 2,000 to 4,000 J/kg (northeast to southwest in the RAP), ample DCAPE generally in excess of 900 J/kg, sfc-6km mean winds of ~16 kts, effective shear values of 30 to 35 kts and moderate northwesterly flow aloft -- is very favorable for maintaining a southeastward diving squall line with the ability to produce damaging straight-line winds. Multiple HREF ensemble members suggest at least scattered instances of maximum wind gusts in the 55 to 70 mph northwest of a Pulaski-to- Breathitt-to-Johnson county line, with the highest probability for severe wind gusts near and northwest of I-64. Maximum ensemble wind gusts do decrease deeper into southeastern Kentucky, but CAMs also tend to handle cold-pool driven MCSs poorly. Given increasing confidence for this MCS to impact our region this evening, SPC has issued a Slight Risk Day 1 Outlook for all of eastern Kentucky. Forecaster confidence, augmented by HREF probabilities, for damaging winds is moderate (~40 to 60% within 40 km of a point) northwest of the Rockcastle-to-Breathitt-to-Johnson County line and low to moderately low (20 to 40% within 40 km of a point) to the southeast. Behind that MCS, CAMs offer varying solutions overnight of either training convection developing in the wake of the MCS and/or lingering along the southwestern flank of the MCS (which may be over or just southwest of the JKL CWA). At any rate, either of these possible outcomes could lead to an elevated flooding threat at any location that is repeatedly impacted by intense showers and thunderstorms. While most locations are forecast to pick up under 1.5 inches through 12z Thursday, the HREF shows probabilities of exceeding 3 inches in 3 hours in excess of 10 percent across central portions of the JKL CWA between 6 and 12z. If these kinds of rainfall totals come to fruition, isolated to scattered instances of flash flooding would also be a concern overnight. Shortwave ridging returns on Thursday, again likely helping to minimize convection ahead of a stronger shortwave trough approaching at the end of the period. While the details are less certain, it is possible that yet another MCS will impact eastern Kentucky late Thursday. In addition, to the the threat for severe thunderstorms and flooding, high humidity levels and hot temperatures are forecast to combine and result in widespread maximum heat indices of 95 to 100F today and 98 to 103F on Thursday. Isolated heat indices in excess of 105F are possible, especially on Thursday. .LONG TERM...(Thursday night through Tuesday) Issued at 622 AM EDT WED JUL 31 2024 A rather potent upper low is expected to track east southeast across the Midwest and Ohio Valley from Thursday night through Friday night, with an associated surface cold front crossing our area Friday evening. The system will likely bring us showers and thunderstorms, possibly multiple rounds. However, timing and track of any convective systems is too problematic at this time range, and a more generalized POP regime is being used at this point. Even behind the cold front, there could be some showers or thunderstorms which develop beneath the upper low on Saturday. The upper level system is forecast to quickly lift out to the northeast late Saturday into Sunday, and a large upper level high then expands eastward from the western CONUS. This will more than likely keep us dry from Sunday through Tuesday. A modest drop in dew points is expected behind the cold front, but other than a slight one day drop in temperatures on Saturday, afternoon maxes will be hot (around 90) as the upper level high builds in early in the new week. && .SHORT TERM...(Today through Thursday) Issued at 335 AM EDT WED JUL 31 2024 Hot and humid weather along with multiple rounds of thunderstorms will continue through the short-term period. At present though (700z), all is quiet across eastern Kentucky except for a few light showers along the I-75 corridor. Thermometers show mild readings, ranging in the mid 60s to around 70. Satellite and observations have shown some fog as well, primarily in the deepest southeastern valleys. A surface theta-e analysis suggests that a cold front is stalled from the North Carolina Piedmont to the Smoky Mountains, northwest across Lake Cumberland area, then becoming a warm front over the Lower Ohio Valley and extending further northwest across Illinois and Iowa to another weak low over southern South Dakota. Aloft, 500H ridging extends from Texas northward into Manitoba/northwest Ontario while troughing lingers from eastern Ontario down through the Central Appalachians and Carolinas. Multiple upper level disturbances continue to ride southeastward between the trough/ridge and will impact the Commonwealth through the next 36 to 42 hours. One of those disturbances is departing into Tennessee and is responsible for ongoing convection over the Tennessee Valley. The next more subtle disturbance is sinking southward across Indiana. Weak WAA over the stalled frontal boundary ahead of this next disturbance may be responsible for the ongoing light showers in the I-75 corridor and some of the CAM runs have indicated that the intensity and coverage of this convection could increase toward sunrise and continue into mid-morning before dissipating as that second disturbance exits. Shortwave ridging should then allow for a period of strong heating while also keeping a lid on most or all convection this afternoon, thus allowing a moderate to high instability gradient to build across the area. Multiple CAMs suggest that the next disturbance will support a stronger MCS (now developing over Iowa) plowing through Kentucky this evening. The modeled parameter space ahead of this MCS -- MUCAPE 2,000 to 4,000 J/kg (northeast to southwest in the RAP), ample DCAPE generally in excess of 900 J/kg, sfc-6km mean winds of ~16 kts, effective shear values of 30 to 35 kts and moderate northwesterly flow aloft -- is very favorable for maintaining a southeastward diving squall line with the ability to produce damaging straight-line winds. Multiple HREF ensemble members suggest at least scattered instances of maximum wind gusts in the 55 to 70 mph northwest of a Pulaski-to- Breathitt-to-Johnson county line, with the highest probability for severe wind gusts near and northwest of I-64. Maximum ensemble wind gusts do decrease deeper into southeastern Kentucky, but CAMs also tend to handle cold-pool driven MCSs poorly. Given increasing confidence for this MCS to impact our region this evening, SPC has issued a Slight Risk Day 1 Outlook for all of eastern Kentucky. Forecaster confidence, augmented by HREF probabilities, for damaging winds is moderate (~40 to 60% within 40 km of a point) northwest of the Rockcastle-to-Breathitt-to-Johnson County line and low to moderately low (20 to 40% within 40 km of a point) to the southeast. Behind that MCS, CAMs offer varying solutions overnight of either training convection developing in the wake of the MCS and/or lingering along the southwestern flank of the MCS (which may be over or just southwest of the JKL CWA). At any rate, either of these possible outcomes could lead to an elevated flooding threat at any location that is repeatedly impacted by intense showers and thunderstorms. While most locations are forecast to pick up under 1.5 inches through 12z Thursday, the HREF shows probabilities of exceeding 3 inches in 3 hours in excess of 10 percent across central portions of the JKL CWA between 6 and 12z. If these kinds of rainfall totals come to fruition, isolated to scattered instances of flash flooding would also be a concern overnight. Shortwave ridging returns on Thursday, again likely helping to minimize convection ahead of a stronger shortwave trough approaching at the end of the period. While the details are less certain, it is possible that yet another MCS will impact eastern Kentucky late Thursday. In addition, to the the threat for severe thunderstorms and flooding, high humidity levels and hot temperatures are forecast to combine and result in widespread maximum heat indices of 95 to 100F today and 98 to 103F on Thursday. Isolated heat indices in excess of 105F are possible, especially on Thursday. .LONG TERM...(Thursday night through Tuesday) Issued at 622 AM EDT WED JUL 31 2024 A rather potent upper low is expected to track east southeast across the Midwest and Ohio Valley from Thursday night through Friday night, with an associated surface cold front crossing our area Friday evening. The system will likely bring us showers and thunderstorms, possibly multiple rounds. However, timing and track of any convective systems is too problematic at this time range, and a more generalized POP regime is being used at this point. Even behind the cold front, there could be some showers or thunderstorms which develop beneath the upper low on Saturday. The upper level system is forecast to quickly lift out to the northeast late Saturday into Sunday, and a large upper level high then expands eastward from the western CONUS. This will more than likely keep us dry from Sunday through Tuesday. A modest drop in dew points is expected behind the cold front, but other than a slight one day drop in temperatures on Saturday, afternoon maxes will be hot (around 90) as the upper level high builds in early in the new week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 728 AM EDT WED JUL 31 2024 VFR conditions prevailed at TAF issuance and are generally expected to persist for a majority of the forecast period. An exception will be this morning in the vicinity of Lake Cumberland as a disturbance brings scattered convection. A brief reduction to MVFR or lower cannot be ruled out at LOZ and SME if they experience a direct impact from stronger convection. Additionally, guidance is in reasonably good agreement that an MCS will approach from the northwest after 23z. Should this materialize, winds could be strong and erratic near thunderstorms. Otherwise, winds will average southwest to west at 3 to 8 kts through the day before trending light and variable again tonight. There is a threat for shower and thunderstorms to linger behind the MCS tonight, but location, coverage, and duration are uncertain. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEERTSON SHORT TERM...GEERTSON LONG TERM...HAL AVIATION...GEERTSON
Hazardous weather outlook, Jul 31, 4:18 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 418 AM EDT Wed Jul 31 2024 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- 418 AM EDT Wed Jul 31 2024 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this evening, with damaging winds being the primary threat. Additional showers and thunderstorms tonight may lead to scattered instances of flash flooding. The combination of humidity and hot temperatures is expected to bring afternoon heat indices near 100 at some locations this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible at times through Sunday. Strong to severe thunderstorms and locally heavy rainfall leading to isolated flooding can't be ruled out through Friday. A combination of humidity and hot temperatures is expected to bring afternoon heat indices between 100 and 105 for some locations on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any occurrences of flooding or wind damage through tonight. GEERTSON/HAL
In the hours before
Local storm report, Jul 31, 7:49 AM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
749 AM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg Queendale 37.01N 83.53W
07/30/2024 Clay KY 911 Call Center
Clay County 911 Center relayed an report of
trees and powerlines blown down near 69 Work
Camp Dr near Redbird, Kentucky. Time
estimated from radar.
&&
AVSpecial weather statement, Jul 31, 9:03 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service JACKSON KY
903 AM EDT Wed Jul 31 2024
KYZ079-083-311345-
Wayne KY-Pulaski KY-
903 AM EDT Wed Jul 31 2024
...A STRONG THUNDERSTORM WILL IMPACT WAYNE AND SOUTHWESTERN PULASKI
COUNTIES THROUGH 945 AM EDT...
At 903 AM EDT, Doppler radar was tracking a strong thunderstorm near
Faubush, or 13 miles north of Monticello, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Somerset, Monticello, Burnside, Cains Store, Susie, Sloans Valley,
Nancy, Parnell, Pointer, Gregory, Bronston, Slickford, Pulaski County
Park, Cabell, Kidder, Magnum, Naomi, Oil Valley, Hidalgo, and
Quinton.
THIS INCLUDES Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3705 8491 3712 8490 3717 8483
3697 8447 3667 8492 3687 8505
TIME...MOT...LOC 1303Z 315DEG 24KT 3703 8491
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Jul 31, 10:08 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1008 AM EDT Wed Jul 31 2024
KYZ083-084-311445-
McCreary KY-Wayne KY-
1008 AM EDT Wed Jul 31 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES THROUGH 1045 AM EDT...
At 1008 AM EDT, Doppler radar was tracking a strong thunderstorm over
Powersburg, or 12 miles northeast of Byrdstown, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Parmleysville, Great Meadows Campsites, Slavens, Burfield, Kidds
Crossing, Hidalgo, Rockeybranch, Slickford, Griffin, Mount Pisgah,
Powersburg, Sunnybrook, and Coopersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3661 8496 3662 8499 3663 8500 3668 8500
3669 8502 3672 8502 3676 8500 3676 8460
3660 8464
TIME...MOT...LOC 1408Z 276DEG 23KT 3670 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:03 AM EDT | Special Weather Statement | JKL | Wayne | 42 min |
| Jul 31, 9:51 AM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Jul 31, 10:08 AM EDT | Special Weather Statement | JKL | Wayne | 37 min |
| Jul 31, 10:22 AM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 3 hr |
| Jul 31, 11:18 AM EDT | Areal Flood Advisory | JKL | Jackson, Owsley | 3 hr |
| Jul 31, 11:38 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Jackson, Knox, Laurel | 3 hr |
| Jul 31, 12:09 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 28 min |
| Jul 31, 12:37 PM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox | 2 hr |
| Jul 31, 4:16 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Harlan, Jackson and 13 more | 55 hr |
| Jul 31, 5:50 PM EDT | Special Weather Statement | JKL | Powell | 25 min |
| Jul 31, 5:59 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 46 min |
| Jul 31, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Owsley, Rockcastle | 23 min |
| Jul 31, 6:13 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 32 min |
| Jul 31, 6:18 PM EDT | Special Weather Statement | JKL | Lee, Menifee, Owsley, Powell, Wolfe | 27 min |
| Jul 31, 6:30 PM EDT | Special Weather Statement | JKL | Morgan | 30 min |
| Jul 31, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 34 min |
| Jul 31, 6:44 PM EDT | Special Weather Statement | JKL | Knox | 31 min |
| Jul 31, 6:54 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Perry | 51 min |
| Jul 31, 7:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 25 min |
| Jul 31, 7:11 PM EDT | Flash Flood Warning | JKL | McCreary, Wayne | 103 min |
| Jul 31, 7:17 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie, Whitley | 43 min |
| Jul 31, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 32 min |
| Jul 31, 7:29 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Knox | 3 hr |
| Jul 31, 7:42 PM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| Jul 31, 7:44 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Jul 31, 7:56 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.